Health Tip: Are You Taking Opioids as Prescribed?

Heartburn Pictures Slideshow: Foods to Eat, Foods to Avoid

(HealthDay News) -- Opioids are powerful prescription pain medications, and great care must be taken to avoid possible overdose and addiction.

The American Academy of Family Physicians mentions these potential warning signs of opioid medication overdose:

  • Stumbling while walking.
  • Feeling dizzy.
  • Slurring your speech.
  • Feeling confused.
  • Slow breathing and heartbeat.
  • Blue nails or lips.
  • Pale or clammy skin.
  • Feeling excessively drowsy or having trouble staying alert.
  • Having trouble waking from sleep.

-- Diana Kohnle

MedicalNews
Copyright © 2013 HealthDay. All rights reserved.

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

Health Solutions From Our Sponsors